# SDR CA980311001

- Difficulty date: February 20, 1998
- Submitted: January 19, 2001
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 15,408 hours
- Engine: Lyc TIO540A2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Part number: 3813
- Condition: Separated
- Location: Nr 3 Cylinder
- Part time: 5,014 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: E, A

## Discrepancy

(CAN) LOSS OF MANIFOLD PRESSURE AND ENGINE VIBRATION ON NR 1 ENGINE NECESSITATED ENGINE SHUTDOWN IN FLIGHT. POST FLIGHT INSPECTION FOUND THE NR 3 CYLINDER HOLD DOWN STUDS (P/NS 38-13 & 50-15) AND THROUGH BOLTS WERE PULLED FROM THE CRANKCASE, CAUSING SEPARATION OF THE NR 3 CYLINDER FROM THE CRANKCASE. THE ENGINE WAS REMOVED AND AN OVERHAULED ENGINE WAS INSTALLED.
